Alert archive / West Virginia / Wind Advisories in 2008
Wind Advisory 8, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Dec 19, 2008, 1:17 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2008, 1:17 PM EST (18:17 UTC)
- Expired
- Dec 19, 2008, 10:04 PM EST
- In force
- 9 hr
- Issued by
- NWS Pittsburgh, PA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 191817 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 117 PM EST FRI DEC 19 2008 MDZ001-WVZ023-041-200000- /O.NEW.KPBZ.WI.Y.0008.081219T1817Z-081220T0000Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 117 PM EST FRI DEC 19 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. STRONG SOUTHWEST WINDS WILL AFFECT THE AREA THIS AFTERNOON AND THIS EVENING...AS A COLD FRONT PASSES THROUGH THE AREA. PEAK WIND GUSTS TODAY WILL BE AROUND 45 MPH. THE STRONGEST WIND GUSTS WILL BE ON THE RIDGES. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...OR GUSTS AROUND 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS71 KPBZ 192210 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 510 PM EST FRI DEC 19 2008 MDZ001-WVZ023-041-200600- /O.EXT.KPBZ.WI.Y.0008.000000T0000Z-081220T0600Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 510 PM EST FRI DEC 19 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM EST SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST SATURDAY. BEHIND THE COLD FRONT THAT PASSED THROUGH THIS AFTERNOON...STRONG WESTERLY WINDS ARE EXPECTED TO INCREASE THIS EVENING. PEAK WIND GUSTS THIS EVENING WILL BE AROUND 45 MPH. THE STRONGEST WIND GUSTS WILL BE ON THE RIDGES...WITH LOCATIONS IN VALLEYS EXPERIENCING SLIGHTLY LOWER WIND SPEEDS. ONCE THE COLD FRONT PASSES EAST OF THE AREA THIS EVENING...EXPECT WINDS TO DIMINISH AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH...OR GUSTS AROUND 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES IN A CROSS WIND. USE EXTRA CAUTION. $$ 33
000 WWUS71 KPBZ 200304 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1004 PM EST FRI DEC 19 2008 MDZ001-WVZ023-041-200415- /O.CAN.KPBZ.WI.Y.0008.000000T0000Z-081220T0600Z/ GARRETT-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1004 PM EST FRI DEC 19 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED...GUSTS OF 25-30 MPH ARE STILL POSSIBLE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Dec 19, 6:09 AM EST, 7 hours 8 minutes earlier.
Area forecast discussion, Dec 19, 6:09 AM EST, 7 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
609 AM EST FRI DEC 19 2008
.SYNOPSIS...
A STORM SYSTEM WILL RAPIDLY MOVE THROUGH THE AREA TODAY. THIS WILL
BRING RAIN TO THE SOUTH...MIXED PRECIPITATION TO THE NORTH. HIGH
PRESSURE WILL BUILD IN ON SATURDAY AND ANOTHER SYSTEM WILL BRING
MORE PRECIPITATION ON SUNDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
THE DIFFICULT FORECAST CONTINUES. SFC LOW CURRENTLY OVER E KS...
W MO WILL MOVE TO SW PA BY EARLY THIS AFTERNOON. AHEAD OF THIS
SYSTEM...PRECIPITATION WILL OVERSPREAD THE AREA. STILL PLENTY OF
QUESTIONS AS TO WHERE THE RAIN/MIX/SNOW LINE WILL BE. CURRENT ADV
IS PROBABLY A BIT TOO FAR SOUTH OVER W PA...MAY END UP SHAVING
THIS BACK A BIT BEFORE ISSUANCE. ALL MODELS CONTINUE TO SHOW A
STRONG PUSH OF WARMER AIR AT THE SFC AHEAD OF SYSTEM AS IT TURNS
SLIGHTLY TO THE NORTH. CURRENT ILN RADAR IS SHOWING THE SHIFTING
NORTHWARD PRETTY WELL AS THE HIGH DBZ RETURNS HAVE SHIFTED. THIS
SHOULD ALLOW FOR SFC TEMPS ACROSS SOUTHERN HALF OF THE AREA TO
SLOWLY RISE OVER THE NEXT COUPLE OF HOURS. THERE COULD BE AN
INITIAL PERIOD OF LIGHT ZR OR FZDZ BEFORE MAIN BULK OF
PRECIPITATION ARRIVES OVER SOUTHERN PORTIONS OF THE AREA. REAL
CONCERN RIGHT NOW IS NORTHERN PORTIONS OF MY COUNTIES IN OHIO
WHICH CONTINUE TO HOLD ONTO THOSE COLDER TEMPS. CURRENT THINKING
IS THAT I WILL LEAVE THE ADV OVER OHIO ALONE...WILL ALSO LEAVE THE
ADV/WARN NORTH OF PIT ALONE. QUESTION WILL BE HOW FAR BACK TO TRIM
SOUTHERN EDGE OF ADV. WILL HAVE TO MAKE LAST MINUTE DETERMINATION
ON THIS.
ACROSS MY FAR NORTH PRECIP SHOULD FALL AS SNOW FOR A TIME THIS
MORNING...BUT MODELS ARE VERY SIMILAR CHANGING THE SNOW TO A MIX.
THIS WILL KEEP ACCUMULATIONS DOWN.
WARMER AIR SURGES NORTHWARD AFTER 12Z WHICH PUSHES THE MIX LINE TO
THE NORTH. THERE WILL LIKELY HAVE TO BE ADJUSTMENTS TO TIMING ON
CURRENT ADV/WARN.
LOCATIONS OF HIGHEST RISK TO REMAIN IN A SNOW/MIX WILL BE FAR NE
CORNER. 1 TO 3 INCHES OF SNOW IS POSSIBLE THERE WITH ICE
ACCUMULATION ON TOP OF THAT.
PRECIPITATION WILL END QUICKLY FROM WEST TO EAST LATE THIS
AFTERNOON AS SFC SYSTEM STREAKS ACROSS E PA.
WILL MAKE SOME LAST MINUTE DECISIONS ON ADV BEFORE ISSUANCE AND
UPDATE IF NEEDED.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
MOST IF NOT ALL OF THE PRECIP WILL END BY MIDNIGHT AS COLDER AIR
WRAPS IN BEHIND EXITING SYSTEM. ANY LINGERING PRECIP WILL FALL AS
SNOW. COLDER TEMPS TONIGHT.
WEAK HIGH PRESSURE WILL PROVIDE A DRY DAY SAT.
NEXT WEAK SYSTEM RUSHES TOWARD THE AREA SAT NIGHT. NOTICING SOME
CHANGES TO TRACK OF SYSTEM TO PREVIOUS RUN. CURRENT SOLUTIONS ARE
SHOWING A TRACK FURTHER SOUTH. THIS WOULD KEEP MUCH OF THE REGION
IN THE COLDER AIR AND ALSO KEEP THE HIGHER QPF FURTHER SOUTH.
STILL MUCH TO BE DETERMINED WITH THIS NEXT SYSTEM.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
ARCTIC AIR DIVES INTO THE AREA SUNDAY NIGHT. LES WILL DEVELOP AND
GUSTY SFC WINDS.
VERY COLD AIR AND SNOW SHOWERS ARE EXPECTED THROUGH MONDAY.
COLD HIGH BUILDS IN ON TUESDAY.
LOTS OF QUESTION FOR WED AND THU. MEDIUM RANGE MODELS HAVE BEEN
ALL OVER THE PLACE FOR MID WEEK STORM. CURRENT GUIDANCE IS
SUGGESTING A BIG WARM UP AND RAIN ON WED AND THEN RAIN CHANGING TO
SNOW WED NIGHT...WITH SNOW SHOWERS AND COLDER TEMPS THU.
GFS HAS REALLY DEVELOPED THIS STORM AND PUSHED IT DIRECTLY THROUGH
THE AREA WHILE ECMWF DOES NOT SHOW SUCH A DEEP STORM AND KEEPS THE
STORM MUCH FURTHER TO THE NORTH AND WEST.
LOTS OF CHANGES FOR EXTENDED.
&&
.AVIATION /11Z FRIDAY THROUGH TUESDAY/...
PRECIP CONTINUES TO WORK ACROSS WESTERN PA. PRECIP TYPE IS
GENERALLY RAIN FROM PIT SOUTH...WITH FREEZING RAIN NORTH OF
PIT...AND SNOW ALONG THE I-80 CORRIDOR. EXPECT THE FREEZING
PRECIP LINE TO GRADUALLY WORK TO THE NORTH...WITH SNOW CHANGING
TO FREEZING RAIN AT FKL/DUJ IN THE NEXT 2-4 HOURS. STILL SOME
QUESTION WHETHER PRECIP AT FKL/DUJ WILL CHANGE TO RAIN BEFORE
COLDER AIR WORKS BACK IN THIS AFTN. FOR THE 12Z TAFS...HAVE LEFT
A BRIEF PERIOD OF RAIN IN BY 16-18Z BEFORE MIXING THE SNOW IN THE
LATE AFTN THEN DIMINISH THIS EVENING. IFR CONDITIONS WILL PREVAIL
WITH THE PRECIPITATION...WITH CONDITIONS IMPROVING TO MVFR TONIGHT
AS THE PRECIP DIMINISHES. FCST SOUNDINGS SHOW HIGHER WINDS ABOVE
THE SURFACE...BUT UNDER LLWS CRITERIA. THE OBSERVED 12Z SOUNDING
FROM PIT WILL NEED TO BE MONITORED...AND WIND SHEAR ADDED IF
REQUIRED. SURFACE WINDS WILL INCREASE THIS AFTN...WITH 15-20KT
SUSTAINED WINDS AND LOCAL GUSTS TO 30 KT. WINDS WILL DIMINISH
TONIGHT. A FLAT SURFACE RIDGE WILL PROVIDE A BREAK IN THE
PRECIPITATION SATURDAY...BUT MAINLY MVFR WILL PERSIST OVER THE
REGION.
THE NEXT SYSTEM WILL BRING MIXED PRECIPITATION AND MVFR/IFR
RESTRICTIONS SATURDAY NIGHT THROUGH SUNDAY. RESTRICTIONS WILL LINGER
THROUGH MONDAY AS NORTHWEST FLOW/COLDER AIR WILL LIKELY RESULT IN
LAKE ENHANCED AND UPSLOPE SNOW SHOWERS. VFR WEATHER IS PREDICTED FOR
LATE MONDAY INTO TUESDAY UNDER SURFACE HIGH PRESSURE.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
OHZ039>041-048-049.
PA...WINTER STORM WARNING UNTIL 4 PM EST THIS AFTERNOON FOR
PAZ007>009-015-016.
WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
PAZ013-014-020-022-023.
WV...WINTER WEATHER ADVISORY UNTIL 11 AM EST THIS MORNING FOR
WVZ001.
&&Hazardous weather outlook, Dec 19, 4:08 AM EST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 408 AM EST FRI DEC 19 2008 MDZ001-OHZ050-057>059-068-069-PAZ021-029>032-WVZ002>004-012-021>023- 041-200915- GARRETT-JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE- ALLEGHENY-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 408 AM EST FRI DEC 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007>009-015-016-200915- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 408 AM EST FRI DEC 19 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. SNOW WILL MOVE INTO THE WARNING AREA THIS MORNING. SNOW MAY ACCUMULATE SEVERAL INCHES BEFORE MIXING WITH AND CHANGING TO FREEZING RAIN. ICE ACCUMULATION MAY BE A QUARTER OF AN INCH OR MORE BY LATE FRIDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ039>041-048-049-PAZ013-014-020-022-023-WVZ001-200915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-LAWRENCE-BUTLER- BEAVER-ARMSTRONG-INDIANA-HANCOCK- 408 AM EST FRI DEC 19 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM MOVING UP THE OHIO RIVER VALLEY WILL PROVIDE PERIODS OF FREEZING RAIN THIS MORNING. FREEZING RAIN WILL CHANGE TO RAIN AS TEMPERATURES WARM. UNTREATED ROADS WILL BECOME ICE COVERED AND SLIPPERY FOR THE MORNING RUSH HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in West Virginia, 2008Wind Advisories in Maryland, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.